International Journal of Mathematics and Mathematical Sciences
Volume 32 (2002), Issue 7, Pages 401-410

Pricing multi-asset financial derivatives with time-dependent parameters—Lie algebraic approach

C. F. Lo1 and C. H. Hui2

1Department of Physics, The Chinese University of Hong Kong, Shatin, New Territories, Hong Kong
2Banking Policy Department, Hong Kong Monetary Authority, 30th Floor, 3 Garden Road, Hong Kong

Received 31 October 2001

Copyright © 2002 C. F. Lo and C. H. Hui. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We present a Lie algebraic technique for the valuation of multi-asset financial derivatives with time-dependent parameters. Exploiting the dynamical symmetry of the pricing partial differential equations of the financial derivatives, the new method enables us to derive analytical closed-form pricing formulae very straightforwardly. We believe that this new approach will provide an efficient and easy-to-use method for the valuation of financial derivatives.